MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34279
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #k160229.Complaint device was not returned therefore a document based review will be performed.Prior to distribution, all echo-hd-22-ebus-p-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-ebus-p-c of lot number c1515647 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1515647.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.The failure of needle broken was concluded from the available information.A definitive root cause could not be determined from the available information.As there was no additional information shared a possible root cause is difficult to determine but could be attributed to the needle breaking after hitting the tracheal rings during the procedure as indicated by the complaint description.Complaint is confirmed based on the customer's testimony.The tip of the needle has been retrieved from the patient with a forceps.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The needle broke on the trachea during puncture, the tip has been retrieved with a forceps.
 
Event or Problem Description
This follow up report is being submitted due to the return and evaluation of the device involved in this event.Initial report details: the needle broke on the trachea during puncture, the tip has been retrieved with a forceps.
 
Additional Manufacturer Narrative
Pma/510(k) #k160229.1 unit of lot c1515647 of echo-hd-22-ebus-p-c was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation.The needle was found to be broken distally.Prior to distribution, all echo-hd-22-ebus-p-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-ebus-p-c of lot number c1515647 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1515647.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.The failure of needle broken was observed in the laboratory.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.As there was no additional information shared a possible root cause is difficult to determine but could be attributed to the needle breaking after hitting the tracheal rings during the procedure as indicated by the complaint description.Complaint is confirmed as the failure was verified in the laboratory.The tip of the needle has been retrieved from the patient with a forceps.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9121907
Report Number3001845648-2019-00492
Device Sequence Number11397426
Product Code FCG
UDI-Device Identifier00827002342798
UDI-Public(01)00827002342798(17)210702(10)C1515647
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2021
Device Model NumberG34279
Device Catalogue NumberECHO-HD-22-EBUS-P-C
Device Lot NumberC1515647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/29/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer08/30/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;